Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 16, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 11, 2001, 7:55 PM EDT for Pike County, Wayne County, Pennsylvania. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 11, 2001, 7:55 PM EDT (23:55 UTC)
- Expired
- Jun 11, 2001, 9:00 PM EDT
- In force
- 65 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
Counties Pike County, PA, Wayne County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 8:00 PM EDT | Hail 0.75 | Honesdale, PA | SKYWARN storm spotters reported 3/4 inch hail in Lake Township. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 5:45 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1635 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
555 WUUS51 KBGM 112358 SVRBGM PAC103-127-120100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 755 PM EDT MON JUN 11 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN NORTHEAST PENNSYLVANIA. PIKE COUNTY IN NORTHEAST PENNSYLVANIA. * UNTIL 900 PM EDT. * AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...NEAR CARBONDALE...OR ABOUT 2 MILES NORTHWEST OF TRESSLARVILLE...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE ARIEL AROUND 800 PM EDT. ARLINGTON AND NARROWSBURG AROUND 805 PM EDT. LAKEVILLE AROUND 810 PM EDT. LEDGERDALE AND STERLING AROUND 815 PM EDT. GREENTOWN AND ANGELS AROUND 820 PM EDT. NEWFOUNDLAND AND BLOOMING GROVE AROUND 825 PM EDT. PANTHER AND LA ANNA AROUND 830 PM EDT. LORDS VALLEY AROUND 835 PM EDT. PECKS POND AND TWIN LAKES AROUND 840 PM EDT. THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. STAY INDOORS AWAY FROM WINDOWS. $$ LABOUNTY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:45 PM EDT, 5 hours 10 minutes earlier.
Area forecast discussion, Jun 11, 2:45 PM EDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 245 PM EDT MON JUN 11 2001 CONVECTIVE LINE MOVING THROUGH THE WRN ZONES ATTM. MODELS HAVE BEEN DOING WELL WITH THE SITUATION SO FAR AND BELIEVE THE ADVERTISED SOLUTION WILL PAN OUT. BELIEVE THE BGM CWA WILL BE THE INITIATION POINT FOR LATER SVR WX THIS EVENING. THE STORMS WILL CONTINUE TO BUILD AS THEY MOVE EWD WITH THE BEST CHANCE OF SVR TO THE E/SE OF THE BGM CWA AWAY FROM ADVANCING CAP. HOWEVER PULSING STORMS MAY POSE PROBLEMS IN THE BGM AREA MAINLY EAST OF I81. WILL INCLUDE 30 POPS FOR EVENING CONVECTION WEST AND NORTH BUT COVERAGE SEEMS TO DICTATE LIKELY EAST AND SOUTH. CLEARING LATER TONIGHT BEHIND THE CONVECTION WILL ALLOW AREAS OF DENSE FOG TO DEVELOP. MODELS ARE TRENDING COOLER FOR TOMORROW BUT TEMPS SHOULD STILL GET INTO THE LOWER 80S WITH DEW POINTS CLIMBING INTO THE 60S. LOW LEVEL MOISTURE WILL BE LACKING TOMORROW BUT BY LATE TUESDAY BUFKIT SHOWS THE LOW LEVELS WILL BECOME SUPERADIABATIC AND CAPPING INVERSION WILL BE GONE. A WEAK SHORT WAVE WILL ALSO BE MOVING THROUGH SO BELIEVE IT BEST TO KEEP LOW CHC POPS IN FOR TOMORROW. THERE IS SOME Q-CONV AND UVV ADVANCING FROM THE WEST TUESDAY NIGHT ALONG WITH AN APPROACHING SUBTLE SHORT WAVE AND AN INCREASE IN LOW LEVEL MOISTURE. WILL OPT TO INTRODUCE SOME LOW POPS TOWARD DAYBREAK FOR THE WRN/NRN ZONES TO COVER THIS. MODEL CAPE VALUES ON WEDNESDAY ARE PROGGED TO BE IN THE 1000-1500J/KG RANGE AS THE AREA WILL BE WELL INTO THE SOUP WITH DEW POINTS IN THE MIDDLE 60S. BELIEVE THE AFOREMENTIONED SHORT WAVE THAT WILL SLOWLY MOVE THROUGH THE AREA ON WEDNESDAY WILL PROVIDE ENOUGH OF A TRIGGER TO ACT ON THE AVAILABLE INSTABILITY TO INITIATE CONVECTION. WILL GO WITH CHC POPS AND MAINLY AFTERNOON TERMINOLOGY. MOS TEMPS SEEM REASONABLE SO WILL STAY CLOSE. WORK ZONES OUT. .BGM...NONE. SPORER
In the hours before
Special weather statement, Jun 11, 5:37 PM EDT, 2 hours 18 minutes before
PAZ044-040-048-NYZ062-120300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 537 PM EDT MON JUN 11 2001 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1100 PM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 1100 PM EDT FOR THE FOLLOWING COUNTIES: LACKAWANNA PA... WAYNE PA... PIKE PA... SULLIVAN NY... SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN DIAMETER OR LARGER...DAMAGING THUNDERSTORM WINDS OF 58 MPH OR GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD WATCH FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. TUNE TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS FROM THE NATIONALk WEATHER SERVICE IN BINGHAMTON. ONCE AGAIN A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1100 PM EDT. WALDSTREICHER
Local storm report, Jun 11, 6:02 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON, NY
602 PM EDT MON JUN 11 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0435 PM PITCHER NY WIND DAMAGE
06/11/01 CHENANGO TREES DOWN. REPORTED BY
MEDIA
0501 PM 3 N TIOGA CENTER NY WIND DAMAGE
06/11/01 TIOGA TREES AND WIRES DOWN ON
KINGS CROSS ROAD IN TIOGA
TOWNSHIP. REPORTED BY
EMERGENCY MANAGEMENT
0505 PM APALACHIN NY WIND DAMAGE
06/11/01 TIOGA TREES DOWN. REPORTED BY
EMERGENCY MANAGEMENT
0500 PM APALACHIN NY .75 INCH HAIL
06/11/01 TIOGA REPORTED BY
STORM SPOTTER
0445 PM GILFORD NY WIND DAMAGE
06/11/01 CHENANGO TREES AND WIRES DOWN.
REPORTED BY EMERGENCY
MANAGEMENT
0455 PM OXFORD NY WIND DAMAGE
06/11/01 CHENANGO TREES DOWN ON HOBIN AND
INGRAM ROADS. REPORTED BY
EMERGENCY MANAGEMENT
0505 PM MT UPTON NY WIND DAMAGE
06/11/01 CHENANGO TREES DOWN. REPORTED BY
EMERGENCY MANAGEMENT
0515 PM VESTAL CENTER NY .75 INCH HAIL
06/11/01 BROOME DIME SIZE HAIL COVERING
THE GROUND. REPORTED BY
STORM SPOTTER
0520 PM BAINBRIDGE NY WIND DAMAGE
06/11/01 CHENANGO TREES AND WIRES DOWN ON
STATE ROUTE 8. REPORTED BY
EMERGENCY MANAGEMENTLocal storm report, Jun 11, 6:43 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON, NY
643 PM EDT MON JUN 11 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM VESTAL NY WIND DAMAGE
06/11/01 BROOME SEVERAL REPORTS OF TREES
DOWN. REPORTED BY LAW
ENFORCEMENT
0530 PM SILVER LAKE PA .75 INCH HAIL
06/11/01 SUSQUEHANNA REPORTED BY
STORM SPOTTER
0505 PM RICHFIELD NY WIND DAMAGE
06/11/01 OTSEGO TREES DOWN. REPORTED BY
EMERGENCY MANAGEMENT
0530 PM SYDNEY NY WIND DAMAGE
06/11/01 DELAWARE TREES AND WIRES DOWN.
REPORTED BY EMERGENCY
MANAGEMENTLocal storm report, Jun 11, 7:42 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON, NY
742 PM EDT MON JUN 11 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM OXFORD NY WIND DAMAGE
06/11/01 CHENANGO TREES DOWN HOBIN... INGRAM
AND WILCOX ROADS. REPORTED
BY EMERGENCY MANAGEMENT.
TIME CORRECTED
0455 PM GILFORD NY WIND DAMAGE
06/11/01 CHENANGO TREES AND WIRES DOWN.
REPORTED BY EMERGENCY
MANAGEMENT. TIME CORRECTED
0445 PM BRISBEN NY WIND DAMAGE
06/11/01 CHENANGO TREES AND WIRES DOWN ON
WILLIAMS ROAD. REPORTED BY
EMERGENCY MANAGEMENT
0440 PM SMITHVILLE CENTER NY WIND DAMAGE
06/11/01 CHENANGO TREES AND WIRES DOWN ROUTE
220. REPORTED BY EMERGENCY
MANAGEMENT
0510 PM TIOGA TERRACE NY WIND DAMAGE
06/11/01 TIOGA SEVERAL LARGE TREES DOWN.
REPORTED BY PUBLIC.
0645 PM HARFORD PA WIND DAMAGE
06/11/01 SUSQUEHANNA TREES DOWN. ALOS HAIL OF
UNKNOWN SIZE. REPORTED BY
EMERGENCY MANAGEMENT
0700 PM CLIFFORD PA WIND DAMAGE
06/11/01 SUSQUEHANNA NUMEROUS TREES AND WIRES
DOWN. ALSO MARBLE SIZE HuAIL
DEEP ENOUGH TO SHOVEL.
REPORTED BY EMERGENCY
MANAGEMENTThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:39 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna | 66 min |
| Jun 11, 6:01 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna | 59 min |
| Jun 11, 6:25 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Wayne | 65 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.